MAUDE Adverse Event Report: Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic

Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic
Catalog Number 1662G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During surgery, it was found that there was a foreign matter in the sterilization package after opening the product.It was not a control release needle.The product was not used for the patient.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: 1.Where was the foreign material found? inside the sterilization package.2.Please describe the type of foreign matter that was observed.The size was approximately 1mm.3.What was the foreign matter¿s appearance? black.4.Are there any photos of the foreign matter available? yes.5.Is it possible that the foreign material fell into packaging upon opening of device? no.6.Was the product seal on the foil still intact when the package was opened? yes.The following information was requested, but unavailable: 1.What was the texture? unk.H3 investigation summary: according to information received, during an unknown surgery a foreign matter was found inside the sterilization package after opening product code 1662g.The product was not used on the patient, another product was used to complete the case, and there were no adverse consequences to the patient.The product was returned to eth for evaluation.One sealed unopened sample was received for analysis.Product code 1662g.Overall review of the sample returned shows a black unknown foreign matter inside the overwrap packet.Additionally, four photographs were provided, clearly displaying the foreign matter, which is consistent with the condition of the sample received.Based on the information currently available, the foreign matter was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Device history review: a manufacturing record evaluation was performed for the finished device batch 10d9z6, 1662g-55 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50755450
Report Number2210968-2026-09133
Device Sequence Number9241096
Product Code GAR
UDI-Device Identifier10705031001701
UDI-Public(01)10705031001701(17)301231(10)10D9Z6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1662G
Device Lot Number10D9Z6
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown